Preprint
On the radii of Voronoi cells of rings of integers
ArXiv.org
Cornell University
12/22/2025
DOI: 10.48550/arxiv.2512.19518
Abstract
Since the time of Minkowski a basic problem in number theory has been to find lower bounds for the absolute value$Δ(K)$of the discriminant of a number field$K$in terms of the degree$n(K)$of$K$ . In this paper we study another measure of the size of$K$given by the covering radius$μ(K)$of the ring of integers$O_K$of$K$ . Here$μ(K)$is the$L^2$radius$||V_2(K)||_2$of the$L^2$Voronoi cell$V_2(K)$of$O_K$ , where$V_2(K)$is the set of points in$\mathbb{R} \otimes_{\mathbb{Q}} K$that are at least as close to the origin as they are to any non-zero element of$O_K$ . To put a limit on what lower bounds one can prove for$μ(K)$in terms of$n(K)$ , we study infinite families of$K$of increasing degree for which$μ(K)$can be bounded above by an explicit power of$n(K)$ . We also study analogous questions when the$L^2$norm is replaced by the$L^\infty$norm.
Details
- Title: Subtitle
- On the radii of Voronoi cells of rings of integers
- Creators
- Frauke M BleherTed ChinburgXuxi DingNadia HeningerDaniele Micciancio
- Resource Type
- Preprint
- Publication Details
- ArXiv.org
- DOI
- 10.48550/arxiv.2512.19518
- ISSN
- 2331-8422
- Publisher
- Cornell University; Ithaca, New York
- Language
- English
- Date posted
- 12/22/2025
- Academic Unit
- Mathematics
- Record Identifier
- 9985096040402771
Metrics
2 Record Views